Alert archive / Louisiana / Frost Advisories in 2021
Frost Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this frost advisory at Nov 13, 2021, 8:29 PM CST for 5 parishes in Louisiana. It took effect at Nov 14, 2021, 2:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 8:29 PM CST (02:29 UTC)
- In effect from
- Nov 14, 2021, 2:00 AM CST
- Expired
- Nov 14, 2021, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS74 KLCH 140229 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 829 PM CST Sat Nov 13 2021 LAZ028-029-031>033-141030- /O.NEW.KLCH.FR.Y.0001.211114T0800Z-211114T1300Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 829 PM CST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CST SUNDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Rapides, Avoyelles, Allen, Evangeline and St. Landry Parishes. * WHEN...From 2 AM to 7 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
760 WWUS74 KLCH 141001 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 401 AM CST Sun Nov 14 2021 LAZ028-029-031>033-141300- /O.CON.KLCH.FR.Y.0001.000000T0000Z-211114T1300Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 401 AM CST Sun Nov 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Rapides, Avoyelles, Allen, Evangeline and St. Landry Parishes. * WHEN...From 2 AM to 7 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
975 WWUS74 KLCH 141312 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 712 AM CST Sun Nov 14 2021 LAZ028-029-031>033-141415- /O.EXP.KLCH.FR.Y.0001.000000T0000Z-211114T1300Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 712 AM CST Sun Nov 14 2021 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this frost advisory went out at Nov 13, 5:16 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 13, 5:16 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
516 PM CST Sat Nov 13 2021
.DISCUSSION...
00Z 14NOV2021 TAFs
&&
.AVIATION...
VFR conditions to continue due to a surface high pressure over
the region. Outside of stray cirrus clouds floating about, clear
skies are expected. Light northerly winds will remain light
however shift out of the SW / WSW over the period as the high
drifts away.
Stigger/87
&&
.PREV DISCUSSION... /issued 325 PM CST Sat Nov 13 2021/
SHORT TERM [Tonight through Monday night]...
Mid-afternoon sfc analysis shows high pressure centered over cntl
TX dominating our regional weather with cool dry conditions in
place. Water vapor imagery shows deep troffing continues in place
over the ern CONUS with a dry nwrly flow lingering overhead. GOES
imagery shows essentially clear skies ongoing due to the very dry
airmass in place. Thusly, regional 88Ds are PPINE.
With forecast soundings showing a continued very dry airmass with
the nwrly flow aloft and sfc high on our doorstep, the short-term
remains rain-free (not much in the way of cloud cover other than a
little spotty cirrus either for that matter).
The big story remains the temperatures. As the sfc high settles
right on top the area and winds go calm later this evening, good
radiating conditions will develop (although some cirrus
accompanying the next weak disturbance also looks possible) and
dewpoints in the lower/mid 30s will allow temps to drop to the mid
30s to around 40. Blended guidance remains warmer than this...
elected to go slightly below to account for the lower dewpoints.
Will see how much the additional cirrus messes with these
expectations.
The high is progged to push se of the forecast area on Sunday
which will reintroduce an onshore low-level flow and usher warmer
temps back to the region with highs mostly in the lower 70s.
The warmup will continue through the remainder of the short term
with highs well into the 70s for Monday...while overnight lows
will be back in the 50s (lower 60s near the coast) Monday night.
25
LONG TERM [Tuesday through Saturday]...
A warming trend will be underway by Tuesday as flow aloft
transitions more zonal and sfc high pres becomes centered over the
SE states. Southerly flow acrs the region will become established
from Monday into Tuesday. This will allow low level moisture to
increase but rain chcs will remain minimal so another dry and warm
day is expected on Tuesday as temps rise into the middle and upper
70s.
Flow aloft will become more southwesterly on Wednesday as a
shortwave trough extending from a midlevel low over S Canada moves
east into the high plains. This system will help push a cold front
toward the area. Warm air advection bcmg established in advance of
the front will produce abnormally warm conditions acrs the area,
with overnight low temps Wednesday morning in the lower 60s acrs
much of the area. Daytime highs will warm to near 80 degrees.
Moisture will increase enough ahead of the front to support the
development of some sctd showers Wednesday night into Thursday, with
the best chcs expected after midnight into early Thursday morning.
Timing discrepancies between global models has become a little
better resolved, with FROPA anticipated during the day Thursday.
Instability is still progged to be rather weak, with the best
dynamics/forcing expected to be well north of the area. Thus,
convection will be primarily in the form of showers, with little
energy available to support development of thunderstorms.
The front is expected to push offshore Thursday aftn, with showers
tapering off by evening. Ridging will build south behind the front,
ushering in cooler and drier air, although the high center will stay
north of the area. Temperatures are expected to trend back closer to
seasonal normals for Friday and Saturday. Dry conditions will likely
be short-lived however as the sfc high shifts east, and moisture/low
rain chcs return next weekend ahead of the next storm system.
24
MARINE...
Inserted brief SCEC headlines for this evening for our ern waters
as winds will gradually taper down beyond the going SCA expiration
time at 00z.
Look for winds to pick up again, but out of a srly direction on
Tuesday when low pressure deepening over the Plains tightens the
gradient...at this time, only caution criteria looks to be met.
However an advisory looks possible by Thursday as strong offshore
post-fropa winds develop.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 37 71 46 75 / 0 0 0 0
LCH 41 71 52 76 / 0 0 0 0
LFT 40 71 50 75 / 0 0 0 0
BPT 42 74 53 77 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ452-455-
472-475.
Small Craft Exercise Caution until midnight CST tonight for
GMZ455-475.
&&Hazardous weather outlook, Nov 13, 2:35 PM CST, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 235 PM CST Sat Nov 13 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 235 PM CST Sat Nov 13 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ452-455-472-475-141200- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 235 PM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-470-141200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 235 PM CST Sat Nov 13 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
Nearby
Frost Advisories in Louisiana, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.